EMAIL THIS PAGE TO A FRIEND

Therapeutic drug monitoring

Toxicokinetics of dothiepin: 2 case reports.


PMID 18695634

Abstract

In this article, 2 cases of intentional dothiepin intoxication are presented. Both patients survived after receiving appropriate supportive care. The dothiepin and metabolite levels were measured at different times after ingestion. The initial levels of dothiepin were 1900 microg/L in case 1 and 5500 microg/L in case 2. In case 1, a toxicokinetic model was fitted, suggesting a higher peak level, corresponding with the QRS duration and clinical symptoms. In case 2, a combined dothiepin-ethanol intoxication was seen, complicating the interpretation of clinical parameters, such as the QRS duration. In conclusion, the severity of dothiepin intoxication is poorly predicted by plasma levels alone, as time of ingestion can be critical for interpretation. However, especially in combined intoxications, interpretation of the QRS duration may also fail. Therefore, it is important to evaluate the whole range of clinical parameters, QRS duration, clinical symptoms, dothiepin concentration(s), and other possible intoxications.